Alert archive / Oklahoma / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 21, 2012, 2:52 PM CST for 8 counties in Texas; 39 counties in Oklahoma. It took effect at Jan 22, 2012, 12:00 PM CST. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2012, 2:52 PM CST (20:52 UTC)
- In effect from
- Jan 22, 2012, 12:00 PM CST
- Expired
- Jan 22, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 47 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 2:40 PM CST | NON-TSTM WND GST 61 | 6 Sw Cheyenne, OK | |
| Jan 22, 2:55 PM CST | NON-TSTM WND GST 61 | 3 W Goodlett, TX | |
| Jan 22, 3:00 PM CST | NON-TSTM WND GST 62 | 4 Ese Erick, OK | |
| Jan 22, 3:15 PM CST | NON-TSTM WND GST 60 | 10 Ene Willow, OK | |
| Jan 22, 3:20 PM CST | NON-TSTM WND GST 62 | 3 W Gould, OK | |
| Jan 22, 3:23 PM CST | NON-TSTM WND GST 64 | 2 Sw Burns Flat, OK | KCSM ASOS MEASUREMENT |
| Jan 22, 3:25 PM CST | NON-TSTM WND GST 60 | 5 Se Mangum, OK | |
| Jan 22, 3:30 PM CST | NON-TSTM WND GST 68 | 3 Se Hobart, OK | |
| Jan 22, 3:32 PM CST | NON-TSTM WND GST 60 | Altus Air Force Base, OK | |
| Jan 22, 3:35 PM CST | NON-TSTM WND GST 59 | 4 N Altus, OK | |
| Jan 22, 3:40 PM CST | NON-TSTM WND GST 66 | 4 Se Hobart, OK | |
| Jan 22, 3:42 PM CST | NON-TSTM WND GST 61 | 4 Ene Odell, TX | |
| Jan 22, 3:45 PM CST | NON-TSTM WND GST 61 | 4 Wnw Bessie, OK | |
| Jan 22, 3:45 PM CST | NON-TSTM WND GST 63 | 3 S Altus, OK | |
| Jan 22, 3:55 PM CST | NON-TSTM WND GST 59 | 3 Ne Clinton, OK | |
| Jan 22, 4:00 PM CST | NON-TSTM WND GST 60 | 4 S Tipton, OK | |
| Jan 22, 4:05 PM CST | NON-TSTM WND GST 59 | 3 W Medicine Park, OK | |
| Jan 22, 4:10 PM CST | NON-TSTM WND GST 59 | 4 Ene Apache, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS84 KOUN 212052 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 252 PM CST SAT JAN 21 2012 .THE RISK OF WILDFIRES WILL INCREASE SUNDAY...AS A STRONG STORM SYSTEM BRINGS STRONG...GUSTY WINDS AND LOW HUMIDITY. TXZ083>089-220500- /O.UPG.KOUN.FW.A.0001.120122T1700Z-120122T2300Z/ /O.NEW.KOUN.FW.W.0001.120122T1700Z-120122T2300Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 252 PM CST SAT JAN 21 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR PARTS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ044-TXZ090-220500- /O.EXA.KOUN.FW.A.0001.120122T1700Z-120122T2300Z/ COTTON-CLAY- 252 PM CST SAT JAN 21 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WIND...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY NEAR 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ033-036-037-220500- /O.CON.KOUN.FW.A.0001.120122T1700Z-120122T2300Z/ HARMON-JACKSON-TILLMAN- 252 PM CST SAT JAN 21 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WIND...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY NEAR 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
6 follow-up statements
531 WWUS84 KOUN 220324 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 924 PM CST SAT JAN 21 2012 .THE RISK OF WILDFIRES WILL INCREASE SUNDAY...AS A STRONG STORM SYSTEM BRINGS STRONG...GUSTY WINDS AND LOW HUMIDITY. TXZ083>089-221130- /O.CON.KOUN.FW.W.0001.120122T1700Z-120122T2300Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 924 PM CST SAT JAN 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR PARTS OF WESTERN NORTH TEXAS... * WIND...SOUTHWEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY 15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ033-036-037-044-TXZ090-221130- /O.CON.KOUN.FW.A.0001.120122T1700Z-120122T2300Z/ HARMON-JACKSON-TILLMAN-COTTON-CLAY- 924 PM CST SAT JAN 21 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR50 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY NEAR 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
841 WWUS84 KOUN 220946 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 346 AM CST SUN JAN 22 2012 OKZ033-036-037-044-221100- /O.CAN.KOUN.FW.A.0001.120122T1700Z-120122T2300Z/ HARMON-JACKSON-TILLMAN-COTTON- 346 AM CST SUN JAN 22 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. THE RISK OF WILDFIRES WILL CERTAINLY BE ELEVATED TODAY...WITH MILD TEMPERATURES AND VERY WINDY CONDITIONS. HUMIDITY...HOWEVER...IS FORECAST TO REMAIN ABOVE 20 PERCENT...THUS PREVENTING A RED FLAG EVENT. $$ TXZ090-222200- /O.UPG.KOUN.FW.A.0001.120122T1700Z-120122T2300Z/ /O.EXB.KOUN.FW.W.0001.120122T1800Z-120123T0000Z/ CLAY- 346 AM CST SUN JAN 22 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WEST THROUGH EARLY AFTERNOON THEN TURNING NORTHWEST. SPEEDS SUSTAINED 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ TXZ083>089-222200- /O.EXT.KOUN.FW.W.0001.120122T1800Z-120123T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 346 AM CST SUN JAN 22 2012 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WESTERN NORTH TEXAS... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS...WEST THROUGH EARLY AFTERNOON THEN TURNING NORTHWEST. SPEEDS SUSTAINED 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
109 WWUS84 KOUN 221800 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CST SUN JAN 22 2012 OKZ021-022-033>039-044-045-230000- /O.EXA.KOUN.FW.W.0001.120122T1800Z-120123T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-COTTON-JEFFERSON- 1200 PM CST SUN JAN 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WINDY... WARM AND DRY CONDITIONS FOR SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...WEST THROUGH EARLY AFTERNOON THEN TURNING NORTHWEST. SPEEDS SUSTAINED 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ TXZ083>090-230000- /O.CON.KOUN.FW.W.0001.000000T0000Z-120123T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WINDY... WARM AND DRY CONDITIONS FOR WESTERN NORTH TEXAS... * WINDS...WEST THROUGH EARLY AFTERNOON THEN TURNING NORTHWEST. SPEEDS SUSTAINED 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
238 WWUS84 KOUN 221941 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 141 PM CST SUN JAN 22 2012 OKZ014>019-023>025-027>029-040-041-046-050-230000- /O.EXA.KOUN.FW.W.0001.000000T0000Z-120123T0000Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-CADDO-CANADIAN- OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-GARVIN-MURRAY-CARTER-LOVE- 141 PM CST SUN JAN 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WINDY... WARM AND DRY CONDITIONS FOR WESTERN AND CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...WEST THEN TURNING NORTHWEST LATE. SPEEDS SUSTAINED 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ021-022-033>039-044-045-TXZ083>090-230000- /O.CON.KOUN.FW.W.0001.000000T0000Z-120123T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 141 PM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WINDY... WARM AND DRY CONDITIONS FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...WEST THEN TURNING NORTHWEST LATE. SPEEDS SUSTAINED 25 TO 35 MPH...GUSTING 45 TO 50 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
329 WWUS84 KOUN 222054 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 254 PM CST SUN JAN 22 2012 OKZ014>019-021>025-027>029-033>041-044>046-050-TXZ083>090-230000- /O.CON.KOUN.FW.W.0001.000000T0000Z-120123T0000Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 254 PM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WINDY...WARM AND DRY CONDITIONS FOR MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...WEST THEN TURNING NORTHWEST LATE. SPEEDS SUSTAINED 30 TO 35 MPH...GUSTING 45 TO 55 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
857 WWUS84 KOUN 222106 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 306 PM CST SUN JAN 22 2012 OKZ011>013-020-026-030>032-042-043-047-051-230000- /O.EXA.KOUN.FW.W.0001.000000T0000Z-120123T0000Z/ MAJOR-GARFIELD-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES- PONTOTOC-COAL-JOHNSTON-MARSHALL- 306 PM CST SUN JAN 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR MUCH OF NORTHERN... CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS FOR VERY WINDY... WARM AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...WEST THEN TURNING NORTHWEST LATE. SPEEDS SUSTAINED30 TO 35 MPH...GUSTING 45 TO 55 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ014>019-021>025-027>029-033>041-044>046-050-TXZ083>090-230000- /O.CON.KOUN.FW.W.0001.000000T0000Z-120123T0000Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 306 PM CST SUN JAN 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR MUCH OF NORTHERN... CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS FOR VERY WINDY... WARM AND DRY CONDITIONS... * WINDS...WEST THEN TURNING NORTHWEST LATE. SPEEDS SUSTAINED30 TO 35 MPH...GUSTING 45 TO 55 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 67 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 21, 11:25 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jan 21, 11:25 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CST SAT JAN 21 2012
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SOUTH WINDS HAVE
ALREADY RETURNED TO WESTERN OK AND WILL SPREAD OVER THE OTHER SITES
BY LATE AFTERNOON. SOUTHE WINDS WILL INCREASE OVERNIGHT. STRONG
SOUTH TO SOUTHWEST WINDS EXPECTED SUNDAY MORNING WITH A STRONG FRONT
SHIFTING WINDS TO THE NORTHWEST TOWARD THE END OF THE PERIOD IN NW
OK.
&&
.PREV DISCUSSION.../ISSUED 525 AM CST SAT JAN 21 2012/
.AVIATION...
VFR CONDITIONS WILL PREVAIL NEXT 24 HRS. NORTHERLY WINDS WILL
GRADUALLY SHIFT TO THE SOUTHEAST FROM LATE THIS MORNING INTO
THE EARLY EVENING...AS SURFACE LOW PRESSURE STRENGTHENS OVER THE
HIGH PLAINS.
&&
.PREV DISCUSSION... /ISSUED 332 AM CST SAT JAN 21 2012/
DISCUSSION...
THE LAST INTRUSION OF COLD AIR IS MAINLY IN PLACE EARLY THIS
MORNING AS COLD AIR ADVECTION WILL GRADUAL WANE OVER THE NEXT
6-12 HOURS. SOME SCATTERED LOW CLOUD MAY FILTER INTO NORTHERN
OKLAHOMA EARLY THIS MORNING...WHILE LOW CLOUDS ACROSS SOUTHEAST
OKLAHOMA GRADUALLY DISSIPATE.
SOUTHEAST/SOUTH CENTRAL OKLAHOMA MAY SEE A QUICK DROP IN TEMPS
EARLY THIS EVENING...BUT INCREASING WINDS AND HUMIDITY OVERNIGHT
SHOULD KEEP TEMPS UP. SOUTH WINDS WILL BECOME RATHER STRONG
OVERNIGHT AND INTO SUNDAY AS A STRONG TROUGH APPROACHES FROM THE
WEST. THE EC MODEL IS ABOUT 3 OR SO HOURS SLOWER WITH THE MID-LEVEL
TROUGH AND ASSOCIATED SURFACE LOW. REGARDLESS...IT APPEARS THAT
VERY STRONG WINDS WILL DEVELOP FROM THE LATE MORNING INTO THE
AFTERNOON. RED FLAG CONDITIONS WILL CERTAINLY BE POSSIBLE ACROSS
SOUTHWEST OKLAHOMA AND ADJACENT AREA OF WESTERN NORTH TEXAS...BEFORE
SOMEWHAT COOLER AIR ARRIVES DURING THE MID TO LATE AFTERNOON. WILL
ISSUE A FIRE WEATHER WATCH FOR MOST OF WEST TEXAS AND PART OF
SOUTHWEST OK. NEAR RED FLAG CONDITIONS MAY ALSO DEVELOP FOR A FEW
HOURS ACROSS FAR SOUTH CENTRAL OK PER NAM12 FRONTAL TIMING.
STRONG WINDS SHOULD DECREASE FAIRLY QUICKLY SUNDAY EVENING AS THE
TROUGH MOVES EAST AND DEEP MIXING HALTS.
MODELS ARE SOMEWHAT SIMILAR IN DEVELOPING A CLOSED LOW WITH ANOTHER
SYSTEM THAT MOVES ACROSS THE SOUTHWESTERN STATES LATE MONDAY INTO
TUESDAY. IT APPEARS THE BETTER OPPORTUNITY FOR PRECIPITATION WITH
THIS SYSTEM WILL OCCUR FROM TUESDAY EVENING INTO THE FIRST HALF
OF WEDNESDAY. AN INCREASING MID AND UPPER FLOW ALONG WITH FAIRLY
DEEP CONVERGENCE AT LOW LEVELS...WILL BRING A DECENT CHANCE OF
RAIN ACROSS SOUTHEAST 1/2 TO 2/3 OF FA.
WILL KEEP THE FORECAST DRY AFTER WEDNESDAY AFTERNOON WITH ANOTHER
FRONT POSSIBLE FRIDAY INTO SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 45 36 64 31 / 0 0 10 10
HOBART OK 47 37 63 29 / 0 0 10 0
WICHITA FALLS TX 46 38 66 33 / 0 0 0 0
GAGE OK 50 39 57 24 / 0 0 20 0
PONCA CITY OK 39 35 58 27 / 0 0 20 10
DURANT OK 47 41 70 36 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR OKZ033-036-037.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR TXZ083>089.
&&Hazardous weather outlook, Jan 21, 11:27 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CST SAT JAN 21 2012
OKZ004>048-050>052-TXZ083>090-221000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1127 AM CST SAT JAN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
COOL AND STABLE AIR WILL REMAIN IN PLACE THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY JAN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A WEATHER SYSTEM ARRIVING SUNDAY WILL ENCOUNTER VERY DRY AIR...AND
MAY NOT RESULT IN ANY PRECIPITATION. ANOTHER WEATHER SYSTEM ARRIVING
IN TEXAS EARLY WEDNESDAY...MAY SPREAD RAIN UP TOWARD NORTH TEXAS AND
SOUTHERN OKLAHOMA. THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
STRONG WINDS AND WILDFIRES WILL BE OF CONCERN ON SUNDAY. THE DAY
WILL FEATURE A QUICK WARM UP AND GUSTY WINDS THROUGH MIDDAY... THEN
A STRONG WIND SHIFT...WITH COOLING TEMPERATURES AND VERY GUSTY WINDS
IN THE AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:42 AM CST | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 24 hr |
| Jan 21, 3:01 PM CST | Wind Advisory | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 28 hr |
| Jan 20, 10:38 PM CST | Special Weather Statement | OUN | Comanche | 52 min |
Nearby
Red Flag Warnings in Oklahoma, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.